Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 217, NWS Springfield, MO

July 15, 2015Benton County, St. Clair County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 15, 2015, 6:02 PM CDT for Benton County, St. Clair County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2015, 6:02 PM CDT (23:02 UTC)
Expired
Jul 15, 2015, 6:45 PM CDT
In force
43 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Benton County, MO, St. Clair County, MO

The radar

The Pleasant Hill radar (KEAX), 91 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3572 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3572 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

113 
WUUS53 KSGF 152302
SVRSGF
MOC015-185-152345-
/O.NEW.KSGF.SV.W.0217.150715T2302Z-150715T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
602 PM CDT WED JUL 15 2015

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BENTON COUNTY IN CENTRAL MISSOURI...
  NORTHEASTERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 645 PM CDT

* AT 601 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHEASTERN
  ST. CLAIR COUNTY...AND MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ICONIUM AROUND 615 PM CDT.

THIS WARNING ALSO INCLUDES TRUMAN LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3808 9348 3813 9368 3821 9378 3821 9377
      3821 9364 3821 9357 3822 9356 3822 9345
TIME...MOT...LOC 2302Z 291DEG 23KT 3817 9361

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
353 
WWUS53 KSGF 152322
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
622 PM CDT WED JUL 15 2015

MOC015-185-152345-
/O.CON.KSGF.SV.W.0217.000000T0000Z-150715T2345Z/
BENTON MO-ST. CLAIR MO-
622 PM CDT WED JUL 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ST. CLAIR AND SOUTHWESTERN BENTON COUNTIES UNTIL 645 PM CDT...

AT 618 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHEASTERN
ST. CLAIR COUNTY...AND MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ICONIUM.

THIS WARNING ALSO INCLUDES TRUMAN LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON A LAKE...GET AWAY FROM THE WATER AND MOVE TO SHELTER. IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 
BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES 
OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.

&&

LAT...LON 3808 9348 3813 9368 3821 9378 3821 9377
      3821 9364 3821 9357 3822 9356 3822 9345
TIME...MOT...LOC 2321Z 274DEG 7KT 3819 9361

HAIL...1.00IN
WIND...60MPH

$$

DSA
624 
WWUS53 KSGF 152344
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CDT WED JUL 15 2015

MOC015-185-152354-
/O.EXP.KSGF.SV.W.0217.000000T0000Z-150715T2345Z/
BENTON MO-ST. CLAIR MO-
644 PM CDT WED JUL 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. CLAIR AND
SOUTHWESTERN BENTON COUNTIES WILL EXPIRE AT 645 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

HOWEVER...GUSTY WINDS OF 40 MPH AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM.

LAT...LON 3808 9348 3813 9368 3821 9378 3821 9377
      3821 9364 3821 9357 3822 9356 3822 9345
TIME...MOT...LOC 2344Z 274DEG 7KT 3817 9355

$$

DSA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:50 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jul 15, 2:50 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
250 PM CDT Wed Jul 15 2015

.SHORT TERM...(This Evening through Sunday)
Issued at 249 PM CDT WED JUL 15 2015

Compact area of severe convection continues to drop southeast across
the CWA this afternoon.  Quasi-supercellular characteristics have
been observed, given marginal shear but very impressive CAPE, with
ML values on the order of 4000+ J/KG.  Theta-e differentials of
30-40K have resulted in efficient wind production as cores collapse.

This cell/cluster, along with additional convection developing south
of I-44, will continue to affect the central and southern portions of the
CWA through the remainder of the afternoon and early evening hours.
Loss of sunshine this evening, along with weak height rises aloft,
should spell the end of convection.  Another warm and very humid
night is expected, with lows in the mid to upper 70s.

The southern CONUS ridge will begin to reestablish itself over the
area tomorrow, with the track of weak northern stream shortwaves
moving a little further north of the area.  This should result in a
couple of very warm and dry days for the region, with highs in the
low to mid 90s each day through Sunday, along with little to no
chance for precipitation.  Dewpoints may start to come down just a
few degrees this weekend as mid level moisture decreases a bit, but
overall conditions will remain quite humid.  Right now, it doesn't
appear that widespread 105+ heat indices are in store for the
region, but several days of 100+ seem likely for much of the area.
Heat Advisory criteria does include 3 or more days of 100-104 degree
heat indices, so by Friday, another Advisory may be needed for the
area.

.LONG TERM...(Sunday Night through Wednesday)
Issued at 249 PM CDT WED JUL 15 2015

By Sunday night, a stronger shortwave moving across the Dakotas
into the Great Lakes will attempt to knock the upper ridge back a
bit, and perhaps allow a frontal boundary to move into, if not
through, a portion of the CWA.  This should be our next organized
chance for rain.

The presence of the front and associated precipitation and cloud
cover looks to result in somewhat cooler temperatures during the
early part of next workweek, with readings topping out in the upper
80s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1216 PM CDT WED JUL 15 2015

No major aviation concerns expected for the next 24 hours, as most
of the convection is expected to remain east of the terminals. A
brief wind shift is possible this afternoon at SGF and JLN as an
outflow boundary moves through; right now, potential for that
boundary setting off a few thunderstorms is low, and while not
zero, is too low for TAF inclusion at this time. Otherwise, winds
will become southwesterly on Thursday, with some gusts expected
from mid morning onward.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...Boxell
Hazardous weather outlook, Jul 15, 3:52 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
352 PM CDT WED JUL 15 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-162100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
352 PM CDT WED JUL 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.
  EXTREME EXCESSIVE HEAT RISK.

DISCUSSION...

  SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EARLY TO MID
  EVENING HOURS OVER SOUTHERN MISSOURI. WIND GUSTS TO 60
  MPH...ALONG WITH LARGE HAIL AND FREQUENT LIGHTNING CAN BE
  EXPECTED.

  AFTERNOON HEAT INDEX VALUES WILL REMAIN BETWEEN 100 AND 105
  DEGREES ACROSS FAR SOUTHWESTERN MISSOURI AND SOUTHEASTERN
  KANSAS THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  A FEW STORMS MAY IMPACT PORTIONS OF CENTRAL MISSOURI THURSDAY
  AND THURSDAY NIGHT. A BETTER CHANCE OF STORMS WILL DEVELOP NEXT
  MONDAY.

  AFTERNOON HEAT INDEX VALUES WILL CLIMB INTO THE UPPER 90S TO
  AROUND 103 ON DAILY BASIS

.SPOTTER INFORMATION STATEMENT...

  ANY SPOTTER REPORTS OF SEVERE WEATHER OVER SOUTHERN MISSOURI ARE
  APPRECIATED.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

BOXELL

In the hours before

Local storm report, Jul 15, 2:29 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
229 PM CDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND GST     PLEASANT HOPE           37.46N 93.27W
07/15/2015  M60.00 MPH       POLK               MO   EMERGENCY MNGR

            REPORT OF WINDS UP TO 60 MPH NEAR THE CITY OF PLEASANT
            HOPE.

0220 PM     HAIL             PLEASANT HOPE           37.46N 93.27W
07/15/2015  E1.00 INCH       POLK               MO   EMERGENCY MNGR

            REPORT OF QUARTER SIZE HAIL NEAR THE CITY OF PLEASANT
            HOPE.

&&

AFOSCATO
Local storm report, Jul 15, 2:56 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
256 PM CDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     FAIR GROVE              37.38N 93.15W
07/15/2015                   GREENE             MO   EMERGENCY MNGR

            REPORT OF A TREE DOWN APPROXIMATELY 10 INCHES IN DIAMETER
            NEAR MAIN AND MAPLE IN THE CITY OF FAIR GROVE.

&&

AFOSCATO
Special weather statement, Jul 15, 3:03 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 PM CDT WED JUL 15 2015

MOZ104-152030-
TANEY MO-
303 PM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TANEY COUNTY UNTIL 330 PM
CDT...

AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BRANSON...MOVING SOUTHEAST AT 15 MPH. WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BRANSON...EDGEWATER BEACH...FORSYTH...
HOLLISTER...KIRBYVILLE...KISSEE MILLS...OZARK BEACH...POWERSITE AND
ROCKAWAY BEACH.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BULL
SHOALS LAKE AND LAKE TANEYCOMO.

LAT...LON 3670 9327 3671 9307 3650 9283 3649 9317
TIME...MOT...LOC 2003Z 319DEG 13KT 3669 9319

RUNNELS
Local storm report, Jul 15, 3:30 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
330 PM CDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     FAIR GROVE              37.38N 93.15W
07/15/2015                   GREENE             MO   BROADCAST MEDIA

            REPORT OF A TREE THAT HAS FALLEN ON A HOUSE IN THE CITY
            OF FAIR GROVE.

&&

AFOSCATO
Special weather statement, Jul 15, 5:41 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 PM CDT WED JUL 15 2015

MOZ066-067-078-152300-
CEDAR MO-ST. CLAIR MO-VERNON MO-
541 PM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VERNON...
NORTHWESTERN CEDAR AND WEST CENTRAL ST. CLAIR COUNTIES UNTIL 600 PM
CDT...

AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF EL DORADO SPRINGS...MOVING
NORTHWEST AT 15 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3809 9394 3786 9383 3786 9408 3804 9412
      3804 9409 3804 9407 3806 9407
TIME...MOT...LOC 2241Z 153DEG 15KT 3793 9399
Special weather statement, Jul 15, 5:58 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
558 PM CDT WED JUL 15 2015

MOZ067-152330-
ST. CLAIR MO-
558 PM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. CLAIR COUNTY
UNTIL 630 PM CDT...

AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER NORTHEASTERN ST. CLAIR COUNTY...OR 14 MILES
SOUTHEAST OF CLINTON...MOVING EAST AT 15 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL GENERALLY REMAIN OVER RURAL AREAS OF NORTHEASTERN ST.
CLAIR COUNTY.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TRUMAN
LAKE.

LAT...LON 3820 9351 3820 9349 3812 9350 3812 9372
      3821 9378
TIME...MOT...LOC 2258Z 279DEG 15KT 3819 9363

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 12:35 PM CDTSevere Thunderstorm WarningSGFHickory, Polk25 min
Jul 15, 1:02 PM CDTSevere Thunderstorm WarningSGFPolk43 min
Jul 15, 1:33 PM CDTSevere Thunderstorm WarningSGFPolk42 min
Jul 15, 2:10 PM CDTSevere Thunderstorm WarningSGFDallas, Greene, Polk65 min
Jul 15, 2:56 PM CDTSevere Thunderstorm WarningSGFDouglas55 min
Jul 15, 3:01 PM CDTSevere Thunderstorm WarningSGFWebster56 min
Jul 15, 3:03 PM CDTSpecial Weather StatementSGFTaney27 min
Jul 15, 5:41 PM CDTSpecial Weather StatementSGFSt. Clair19 min
Jul 15, 5:58 PM CDTSpecial Weather StatementSGFSt. Clair32 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.